Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 173, NWS Atlanta, GA

July 8, 2013Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 8, 2013, 5:11 AM EDT for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Jul 8, 2013, 6:32 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2013, 5:11 AM EDT (09:11 UTC)
In effect from
Jul 8, 2013, 6:32 AM EDT
Expired
Jul 8, 2013, 8:56 PM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.37 ft at Jul 8, 2013, 10:00 AM EDT.

actionminormoderate101507/0807/0907/10
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WGUS42 KFFC 080911
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EDT MON JUL 8 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES.


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-TNC065-082121-
/O.NEW.KFFC.FL.W.0173.130708T1032Z-130708T2121Z/
/ENGG1.1.ER.130708T1032Z.130708T1200Z.130708T1521Z.UU/
511 AM EDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL THIS AFTERNOON.
* AT 5 AM MONDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR 
  RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR 
  FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED MUCH FURTHER 
  DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE TIFTONA 
  AREA.

$$
3 follow-up statements
291 
WGUS82 KFFC 081125
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 AM EDT MON JUL 8 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES.

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES... 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES... 

  WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND 
  HAMILTON COUNTIES... 

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY... 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY...
  


GAC047-TNC065-090125-
/O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/
/WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE.
* UNTIL LATE TONIGHT.
* AT 7 AM MONDAY THE STAGE WAS 10.3 FEET...AND RISING.
* NMINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 11 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF 
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM
  AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.

$$

GAC083-TNC065-090125-
/O.EXT.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/
/ENGG1.1.ER.130708T1009Z.130708T1800Z.130709T0300Z.UU/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL LATE TONIGHT. 
* AT 7 AM MONDAY THE STAGE WAS 12.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR 
  RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR 
  FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED MUCH FURTHER 
  DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE TIFTONA 
  AREA.

$$

GAC213-313-090125-
/O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON.
* UNTIL FURTHER NOTICE. 
* AT 6 AM MONDAY THE STAGE WAS 12.8 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* AT 14 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.

$$

GAC313-090125-
/O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130707T0345Z.130708T1115Z.000000T0000Z.UU/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 7 AM MONDAY THE STAGE WAS 18.8 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.

$$

GAC129-213-313-081155-
/O.CAN.KFFC.FL.W.0166.000000T0000Z-130708T1800Z/
/TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR TILTON. 
* AT 7 AM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 18 FEET. 
* THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE.

$$

GAC115-090125-
/O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130707T2245Z.130708T0830Z.000000T0000Z.NO/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 6 AM MONDAY THE STAGE WAS 24.2 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24 FEET. 
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK. 

$$

GAC059-133-219-081942-
/O.EXT.KFFC.FL.W.0170.000000T0000Z-130708T1942Z/
/PNFG1.1.ER.130707T2021Z.130708T0415Z.130708T1342Z.NO/
725 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD.
* UNTIL THIS AFTERNOON. 
* AT 6 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.

$$
719 
WGUS82 KFFC 081457
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EDT MON JUL 8 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND 
  HAMILTON COUNTIES 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  


GAC047-TNC065-090457-
/O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/
/WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/
1057 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE.
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 10 AM MONDAY THE STAGE WAS 10.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 11.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF 
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM
  AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.

  

$$

GAC083-TNC065-090457-
/O.CON.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/
/ENGG1.1.ER.130708T1009Z.130708T1800Z.130709T0300Z.UU/
1057 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL LATE TONIGHT. 
* AT 10 AM MONDAY THE STAGE WAS 12.4 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

  

$$

GAC213-313-090457-
/O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/
1057 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON.
* UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE WAS 12.3 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.

  

$$

GAC313-090457-
/O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130707T0345Z.130708T1445Z.000000T0000Z.UU/
1057 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE WAS 19.2 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 20.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE 
  KEITHS MILL ROAD BRIDGE. SOME AREAS WILL BE UNDER 4 FEET OF WATER.

  

$$

GAC115-090457-
/O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130707T2245Z.130708T0830Z.000000T0000Z.NO/
1057 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 9 AM MONDAY THE STAGE WAS 24.1 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24.0 FEET. 
* AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.
  

$$
496 
WGUS82 KFFC 090056
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT MON JUL 8 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND 
  HAMILTON COUNTIES 

 
GAC047-TNC065-091456-
/O.EXT.KFFC.FL.W.0172.000000T0000Z-130709T1912Z/
/WCKG1.1.ER.130708T2245Z.130709T0600Z.130709T1312Z.UU/
856 PM EDT MON JUL 8 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE.
* UNTIL TUESDAY AFTERNOON. 
* AT 8 PM MONDAY THE STAGE WAS 11.1 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF 
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM
  AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON MAR 7 2011.
  

$$

GAC083-TNC065-090126-
/O.CAN.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/
/ENGG1.1.ER.130708T1009Z.130708T1430Z.130708T1715Z.UU/
856 PM EDT MON JUL 8 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* THIS TAKES AFFECT IMMEDIATELY.
* UNTIL LATE TONIGHT. 
* AT 8 PM MONDAY THE STAGE WAS 9.8 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:50 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 8, 3:50 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT MON JUL 8 2013

.SHORT TERM /TODAY THROUGH TUESDAY/...
500MB ANALYSIS SHOWS AN UPPER LOW MOVING INTO THE WESTERN MIDDLE
ATLANTIC WITH A WEAK SHEAR AXIS EXTENDING INTO THE CENTRAL CWFA THIS
MORNING. WV STILL DEPICTS THE HIGH MOISTURE PLUME VERY WELL ACROSS
THE CENTRAL AND SOUTHERN CWFA...BUT ALSO SHOWS SOME DRIER AIR HAS
WORKED ITS WAY INTO THE NORTHERN CWFA. THE TROUGH/SHEAR AXIS IS
EXPECTED TO PUSH SOUTH TODAY.

FORECAST PROBLEM OF THE DAY WILL BE POPS. SUSPECT THE CURRENT
ACTIVITY ON THE REGIONAL RADAR LOOP HAS DEVELOP ALONG AND SOUTH OF
THE SHEAR AXIS. DO THINK THE SHEAR AXIS WILL HELP SUPPORT CONVECTIVE
DEVELOPMENT TODAY...ESPECIALLY ACROSS THE CENTRAL CWFA. THE LATEST
RUN OF THE HRRR DOES SHOW SOME EARLY DEVELOPMENT ACROSS THE NORTHERN
TIER OF ZONES THIS MORNING...AND THAT COULD BE ASSOCIATED WITH WEAK
SHORTWAVE DROPPING SOUTH IN THE FLOW. ALSO...ACROSS THE SOUTHERN
CWFA...CONVECTIVE DEVELOPMENT COULD BE ENHANCED BY ANY ACTIVITY THAT
DEVELOPS ALONG THE SEA BREEZE AND MOVES INLAND. THE BEST CHANCES FOR
THUNDER SHOULD BE IN THE CENTRAL AND SOUTHERN ZONES...WHERE MORE
BREAKS IN THE CLOUD COVER COULD OCCUR...SURFACE INSTABILITY WILL BE
A LITTLE HIGHER AND THE SEA BREEZE COULD AID WITH LIFT.

THE SHEAR AXIS SHOULD SET UP TO THE SOUTH TOMORROW...BUT BOTH THE
GFS AND NAM ARE PROGGING ANOTHER PIECE OF SHORTWAVE ENERGY TO DROP
SOUTH IN THE FLOW TOMORROW AFTERNOON. IN ADDITION...THE MOISTURE
PLUME SHOULD BE LOCATED FURTHER SOUTH THAN TODAY. SO...EXPECT
CONVECTION TO BE A LITTLE MORE DIURNAL IN NATURE. FOR NOW...LEFT
GENERAL SCT POPS.

WILL GO AHEAD AND LEAVE THE FLASH FLOOD WATCH IN EFFECT THROUGH
TODAY. EVEN THOUGH THE COVERAGE OF POPS MAY BE LOWER THAN IN
PREVIOUS DAYS ACROSS THE NORTH...ANY THUNDERSTORM COULD PRODUCE
LOCALLY HEAVY RAINFALL. PWATS WILL DROP TO AROUND AN INCH AND A HALF
IN THE NORTH...BUT A THUNDERSTORM COULD EASILY DROP A QUICK INCH OR
MORE. FFG VALUES ARE AROUND AN INCH ACROSS MUCH OF THE AREA...WITH
SOME AREAS LESS THAN A QUARTER OF AN INCH.

NLISTEMAA

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED BEGINS WITH THE SOUTHEAST IN A GENERAL WEAKNESS
PATTERN ALOFT...SANDWICHED BETWEEN THE TWO UPPER HIGHS /ONE IN
THE ATLANTIC AND ONE IN THE SOUTHWEST STATES/ AND TWO UPPER LOWS
OR TROUGHS /WEAK WAVE IN THE EASTERLIES OVER FLORIDA AND LONGWAVE
TROUGH IN CANADA/. WEAK SURFACE BOUNDARY REMAINS IN PLACE TUESDAY
NIGHT AND WEDNESDAY AND WHILE THERE IS VERY LITTLE FORCING...
THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO KEEP SLIGHT TO
LOW CHANCE POPS ACROSS THE AREA.

WEDNESDAY NIGHT INTO THURSDAY...THE LONGWAVE TROUGH DEEPENS IN
RESPONSE TO A SHORTWAVE RIDING DOWN THE NORTHWEST FLOW TOWARD THE
OHIO VALLEY. THIS PUSHES A REINFORCING FRONT THROUGH THE TENNESSEE
VALLEY AND INTO THE SOUTHEAST...WARRANTING HIGHER POPS FOR
THURSDAY AFTERNOON. KEPT TREND OF LIKELY POPS UP NORTH. AS THE
POSITIVELY TILTED TROUGH CONTINUES TO DEEPEN THE FRONT WILL PRETTY
MUCH STALL ACROSS THE SOUTHEAST...THOUGH THERE IS SOME QUESTION AS
TO HOW STRONG THE GREAT LAKES SURFACE HIGH WILL BE AND IF PORTIONS
OF THE STATE ARE ABLE TO CLEAR OUT LATE IN THE WEEK...AS PER THE
00Z GFS...OR IF SIGNIFICANT MOISTURE REMAINS OVER THE ENTIRE AREA
AS PER THE 00Z ECMWF. IF THE GFS IS TO BE BELIEVE...DRY AIR IS
ABLE TO PUSH IN FRIDAY INTO SATURDAY LEADING TO OVERNIGHT LOWS IN
THE 60S. ADD THIS TO TEMPS CONTINUING AT OR BELOW NORMAL...NOT BAD
AT ALL FOR THIS TIME OF YEAR.

BY SATURDAY MORNING THE GFS HAS ALREADY CUT OFF THE UPPER LOW
ACROSS GEORGIA WHILE THE ECMWF JUST HAS A VERY LONG AND SKINNY
TROUGH IN PLACE. THIS IS A PRETTY INTERESTING AND PERPLEXING CHANGE
FROM LAST NIGHT/S SOLUTIONS...WHERE THE GFS AND ECMWF WERE IN
REMARKABLE AGREEMENT WITH THE CUTOFF LOW. WITH TONIGHT/S RUNS...
WHILE THE SENSIBLE WEATHER RESULTS ARE NOT ALL THAT DIFFERENT...
THE MASS FIELDS ARE ACTUALLY QUITE A BIT DIFFERENT. IN EITHER CASE
THOUGH...ABOVE-NORMAL PWATS REMAIN OVER THE SOUTHEAST. ADD TO
THIS WHATEVER HAPPENS WITH CHANTAL...OR THE REMNANTS THEREOF.
ENSEMBLE GUIDANCE TAKE THE SYSTEM SOMEWHERE INTO THE SOUTHEAST
LATE IN THE PERIOD...GFS WITH A MORE NOTICEABLE CIRCULATION INTO
THE JACKSONVILLE FLORIDA AREA...BUT THE ECMWF WITH JUST A GENERAL
AREA OF MOISTURE INTO THE FLORIDA PENINSULA. SO ALL THAT SAID...
HAVE KEPT POPS JUST ABOVE CLIMO FOR THE WEEKEND ESPECIALLY SUNDAY.
TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE WEEKEND.

TDP

&&

.AVIATION...
06Z UPDATE...
PERSISTENCE FORECAST ON TAP SINCE NO AIRMASS CHANGE. EXPECT IFR
CIGS AT MOST TERMINAL SITES THIS MORNING...WITH SOME LIFR AT MCN
AND CSG POSSIBLE. CIGS SHOULD START TO LIFT AROUND 12-14Z...BUT
WILL REMAIN BKN VFR FOR THE AFTERNOON. WINDS WILL BE LIGHT TODAY
AOB 10KT...BUT A SLIGHT SHIFT TO THE SW IS POSSIBLE THIS
AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  71  87  72 /  60  40  40  30
ATLANTA         84  72  86  73 /  60  40  40  30
BLAIRSVILLE     81  64  81  67 /  60  40  40  30
CARTERSVILLE    85  70  86  72 /  50  40  40  30
COLUMBUS        86  73  90  74 /  60  40  40  20
GAINESVILLE     83  70  85  72 /  50  40  40  30
MACON           86  73  90  73 /  60  40  40  20
ROME            87  70  87  72 /  60  40  40  30
PEACHTREE CITY  84  70  87  72 /  60  40  40  30
VIDALIA         89  74  91  74 /  60  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...NLISTEMAA
LONG TERM....TDP
AVIATION...NLISTEMAA
Hazardous weather outlook, Jul 8, 5:05 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 AM EDT MON JUL 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE
AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD
DOWN DURING THIS PERIOD OF PROLONGED RAINFALL.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS
AVERAGING AROUND AT LEAST A HALF INCH CAN BE EXPECTED ACROSS THE
AREA. LOCALLY HIGHER AMOUNTS OF RAINFALL ARE POSSIBLE WHERE STORMS
REPEATEDLY TRACK. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY
HIGH...SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE
HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
UP TO 40 MPH. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO
DOWN TREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE ON THURSDAY AFTERNOON
AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:37 PM EDTRiver Flood WarningFFCHamilton39 hr
Jul 7, 9:44 PM EDTSpecial Weather StatementFFCBaldwin46 min
Jul 7, 10:23 PM EDTSpecial Weather StatementFFCWashington67 min
Jul 7, 11:10 PM EDTSpecial Weather StatementFFCGlascock, Warren65 min
Jul 8, 12:44 PM EDTRiver Flood WarningFFCFloyd6 days
Jul 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min

Nearby

River Flood Warnings in Tennessee, 2013River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.